Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Suggest remedy for pain in chest post quitting smoking

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 1979
Answered : 1126 Questions
Question
i was smoking for 9 years and i already quit smoking since 2 years as i hate smoking and i hate to smell any smoke
but when i accidentally smell any tar, smoke, nicotine or burn or any other smoke i feel heat and little pain in my upper left lung or bronchi, i don't know ...that feeling will go after 1 to 3 hour and i feel ok.... there is no cough , no tears, no septum, i don't want to go to doctor and i hope i will get an honest and good answer from you also i need to know what medicine if needed so i can buy it from pharmacy here
i hope everything will be ok
Posted Sat, 9 Aug 2014 in Lung and Chest disorders
 
 
Answered by Dr. Shashi Dangwal 35 minutes later
Brief Answer:
You could be having allergy.

Detailed Answer:

Hello,

Since you have smoked in the past, your airways may have become sensitive as smoking brings about permanent change in the walls of the airways. Beside this, you could also be having allergy which again makes the airways sensitive. These are the reason which may be making you uncomfortable in and around any kinds of smoke, fumes or strong smells.

Since your symptoms do not appear to be troublesome, you do not need any treatment at present. However try taking montair lc tablet for some time. If in any smoky or dusty atmosphere, if discomfort is too much, take levolin inhaler which will relieve your symptoms. Some deep breathing exercises will also help. Avoid dust and smoke as much as possible.

Hope this answers your query. If any questions, will be happy to help.

Regards
Above answer was peer-reviewed by
 
Follow-up: Suggest remedy for pain in chest post quitting smoking 10 hours later
thank you so much Dr XXXXXXX
1) so there is nothing to be afraid of right?

2) about medication ..i will not take anything right now, as i hope everything will be ok as it is just an allergy

3) what you think about ANTIHISTAMINE tablets to take them for 10 days that will help or i just can ignore it?

regards,


 
 
Answered by Dr. Shashi Dangwal 7 hours later
Brief Answer:
Take inhalers SOS and montair lc for 4 to 6 weeks.

Detailed Answer:

Since your symptoms are there in only particular situations, you need to take inhalers only during those situations.

Take montair lc for 4 to 6 weeks.
Above answer was peer-reviewed by
 
Follow-up: Suggest remedy for pain in chest post quitting smoking 1 hour later
thank you doctor

so now the conclusion is that this situation is only just allergy and it will not get worsen in the future . no matter i take inhalers or not
right?
 
 
Answered by Dr. Shashi Dangwal 2 hours later
Brief Answer:
Allergy cannot be cured, it can only be controlled

Detailed Answer:

No that`s not the right presumption of my answer. Allergy can also damage the airways and can come up again and again in any severity.

As of now your symptoms do not warrant more treatment than that I have mentioned but allergy cannot be eradicated, it can only be controlled.

You will have to handle the situation as it comes.

Ofcourse, you have to avoid smoking to avoid any further damage to your lungs.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor